Alert archive / New Mexico / Wind Advisories in 2012

Wind Advisory 36, NWS Albuquerque, NM

August 4, 2012

NWS Albuquerque, NM issued this wind advisory at Aug 4, 2012, 2:05 PM MDT. It took effect at Aug 4, 2012, 9:00 PM MDT. It was in force for 89 min.

The area

The counties it named.

The facts

Issued
Aug 4, 2012, 2:05 PM MDT (20:05 UTC)
In effect from
Aug 4, 2012, 9:00 PM MDT
Expired
Aug 4, 2012, 10:29 PM MDT
In force
89 min
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS75 KABQ 042005
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT SAT AUG 4 2012

...STRONG EAST CANYON WINDS IN THE MIDDLE RIO GRANDE VALLEY
TONIGHT THROUGH SUNDAY MORNING...

.A STRONG COLD FRONT SLIDING SOUTHWESTWARD THROUGH NORTHEAST AND
EAST-CENTRAL NEW MEXICO EARLY THIS AFTERNOON WILL CONTINUE TO PUSH SOUTH
AND WEST THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE
FRONT WILL SURGE WESTWARD THROUGH THE CANYONS AND GAPS OF THE
SANDIA AND MANZANO MOUNTAINS AND INTO THE MIDDLE RIO GRANDE VALLEY
SHORTLY AFTER SUNSET. WINDS WILL GRADUALLY DIMINISH AROUND MID-
MORNING SUNDAY.

NMZ519-050415-
/O.NEW.KABQ.WI.Y.0036.120805T0300Z-120805T1500Z/
ALBUQUERQUE METRO AREA-
205 PM MDT SAT AUG 4 2012

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SUNDAY. 

* LOCATION...THE MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA.

* WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST
  WINDS ARE EXPECTED IN ALBUQUERQUE ALONG AND NEAR THE INTERSTATE
  40 CORRIDOR WEST OF TIJERAS CANYON TO 9 MILE HILL.

* TIMING...9 PM MDT THIS EVENING THROUGH 9 AM MDT SUNDAY MORNING.

* VISIBILITY...LOCALLY REDUCED TO BETWEEN 3 AND 5 MILES IN DUST
  PRONE AREAS...NEAR OPEN FIELDS...AND CONSTRUCTION SITES.

* LOCAL IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED...ESPECIALLY
  ON NORTH TO SOUTH ORIENTED HIGHWAYS AND ROADWAYS...INCLUDING
  INTERSTATE 25 FROM ALGADONES TO BELEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
627 
WWUS75 KABQ 050429
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1029 PM MDT SAT AUG 4 2012

NMZ519-050530-
/O.CAN.KABQ.WI.Y.0036.000000T0000Z-120805T1500Z/
ALBUQUERQUE METRO AREA-
1029 PM MDT SAT AUG 4 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

EAST TO NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
WILL CONTINUE THROUGH THE EARLY MORNING HOURS...HOWEVER THE 
THREAT FOR ANY ADVISORY LEVEL WINDS HAS ENDED.

$$

GUYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Aug 4, 11:49 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 4, 11:49 AM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1149 AM MDT SAT AUG 4 2012

.AVIATION...
18Z TAF CYCLE
DYNAMIC WEATHER SITUATION THE NEXT 24 HOURS. CURRENTLY...A
VIGOROUS BACK DOOR COLD FRONT PUSHES ACROSS THE EASTERN PLAINS.
STORMS WILL FIRE UP ALONG THIS BOUNDARY AND FAVOR THE EAST SLOPES
OF THE CNTRL MOUNTAIN CHAIN AND PORTIONS OF THE EASTERN PLAINS.
THE STRONGER STORMS WILL MOST LIKELY DROP CIGS/VIS INTO THE MVFR
CATEGORY. MTN TOP OBSCD SHOULD BE PLENTIFIUL WITHIN THE SANGRE DE
CRISTOS. LVS...TCC AND TO A LESSER EXTENT SAF/ABQ SHOULD BE
IMPACTED. CONTINUED WITH TEMPO WORDING AT BOTH LVS AND TCC. ALSO
WENT WITH SOME PREVAILING RAIN WITH NEAR MVFR CONDITIONS AT LVS
AND TCC THIS EVENING AND OVERNIGHT. LVS IS LIKELY TO SEE MORE
SOLID MVFR AS THE NIGHT GOES ON...ESPECIALLY IF THEY GET A BUNCH
OF RAINFALL DUE TO MODEL PREDICTED UPSLOPE WIND. THE OTHER AVIATION
WEATHER HAZARD WILL BE STRONG GAP WINDS THAT ARE LIKELY TO IMPACT ABQ
THIS EVENING. TRICKY FORECAST AS IT CONCERNS TIMING AND PERHAPS
EVEN STRENGTHS. WILL BE DEPENDENT ON OUTFLOW ENHANCED COLD POOL
INTERACTIONS ALONG AND EAST OF THE CNTRL MOUNTAINS. EITHER
WAY...LOOKING AT AWW WIND SPEEDS FOR ABQ THIS EVENING AND
OVERNIGHT.

50

&&

.PREV DISCUSSION...324 AM MDT SAT AUG 4 2012...
IT IS SHAPING UP TO BE AN ACTIVE COUPLE OF DAYS ACROSS THE LAND OF
ENCHANTMENT.  BACK DOOR COLD FRONT IS BARRELING DOWN THE EASTERN
PLAINS OF COLORADO ATTM...JUST PUSHING THROUGH PUEBLO AS OF THIS
WRITING. SHOULD BE MAKING IT INTO NE NM BY 7 AM. COULD BRIEFLY SEE
WIND ADVISORY TYPE SPEEDS THIS MORNING AT CLAYTON...WITH A GUST TO
50 MPH NOT OUT OF THE QUESTION. OTHERWISE... THIS FRONT WILL
UNDOUBTEDLY WREAK HAVOC ON HIGH TEMPERATURES TODAY...BUT THE GOOD
NEWS IS THEY WILL BE LOWER THAN YESTERDAYS READINGS BY 10 TO 15
DEGREES. IN ADDITION TO THE LOWER TEMPERATURES...THE MAIN STORY
WILL BE THE PRECIPITATION ACROSS THE EASTERN PLAINS. STORMS SHOULD
INITIALLY DEVELOP ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS DUE TO UPSLOPE FLOW...AND THEN DEVELOP ALONG AND BEHIND
THE FRONT ITSELF. AREAS ALONG AND JUST NORTH OF I-40 SEEM TO BE
THE FAVORED SPOT. GFS CONTINUES TO SUFFER FROM CONVECTIVE FEEDBACK
ISSUES...BUT HAS BEEN CONSISTENTLY PLACING THE HEAVIEST RAIN IN
THIS AREA. PWATS SHOULD INCREASE BEHIND THE FRONT TO ROUGHLY 125
PERCENT OF NORMAL...WHICH SHOULD RESULT IN AREAS OF HEAVY...BUT
BENEFICIAL... RAIN. CONSIDERED HOISTING A FLASH FLOOD WATCH...
HOWEVER...THE HEAVIEST RAINS SHOULD BE SOUTH OF THE TRACK FIRE
BURN SCAR...AND EAST OF THE PACHECO AND THE REST OF THE PLAINS
HAVE HAD LITTLE TO NO ANTECEDENT MOISTURE. ITS NOT OUT OF THE
QUESTION THAT LOCALIZED FLASH FLOODING COULD DEVELOP...BUT
THINKING ADVISORIES WILL BE THE RULE. HOWEVER...THOSE TRAVELING
ALONG INTERSTATE 40 LATE THIS AFTERNOON AND EVENING SHOULD WATCH
FOR ABRUPT CHANGES IN VISIBILITY IN HEAVY RAIN.

THE FRONT...LIKELY AIDED BY OUTFLOW...WILL PUSH THRU THE GAPS OF THE
CENTRAL MTN CHAIN THIS EVENING. ADVISORY TYPE WIND SPEEDS ARE
POSSIBLE BUT WILL LET DAY SHIFT MONITOR THE STRENGTH AND PROGRESSION
OF THE FRONT BEFORE PULLING THE TRIGGER.

LOW LEVEL MOISTURE WILL FILTER INTO WESTERN PORTIONS OF THE STATE
TONIGHT AS THE FRONT REACHES THE ARIZONA BORDER. MEANWHILE...THE
UPPER HIGH WILL BE INCHING BACK WESTWARD AND MAY BE FAIRLY ELONGATED
OVER THE STATE BY SUNDAY AFTERNOON. ABOVE NORMAL PWATS...AND SLOW
STORM MOVEMENT...10KTS OR LESS...WILL LIKELY RESULT IN AREAS OF
HEAVY RAIN ACROSS THE NORTH AND WEST.  OF PARTICULAR CONCERN WILL BE
THE BURN SCAR AREAS...AND A FLASH FLOOD WATCH WILL BE LOOKED AT MORE
CLOSELY DURING LATER SHIFTS. EVEN NON-BURN SCAR AREAS MAY NEED A
WATCH. THIS WILL HINGE ON HOW MUCH INSTABILITY CAN DEVELOP WITH
MORNING CLOUD COVER...BUT IF THE NAM IS CORRECT...QUITE A BIT OF
INSTABILITY WILL DEVELOP RESULTING IN VERY HEAVY RAIN RATES.

BY MONDAY...THE UPPER HIGH WILL SET UP SHOP OVER THE FOUR CORNERS
AND WILL NOT MEANDER FAR FROM THERE THROUGH AT LEAST THURSDAY. THIS
WILL MEAN RECYCLE MODE FOR THE STATE...AS THE MONSOONAL PLUME WILL
BE SHUNTED TO THE SOUTH AND NO APPRECIABLE LOW LEVEL MOISTURE
INTRUSION IS PROGGED. SHOWERS AND THUNDERSTORMS WILL FAVOR THE HIGH
TERRAIN...AND ADJACENT AREAS TO THE SOUTHWEST. IN GENERAL...
CONVECTIVE COVERAGE WILL SLOWLY DECREASE THROUGHOUT THE WORK WEEK.

34

.FIRE WEATHER...
MOISTURE PLUME REMAINS SQUARELY OVER MUCH OF NEW MEXICO TODAY. AN
UNSEASONABLY STRONG BACK DOOR COLD FRONT WILL BLAST INTO THE NE
TODAY WITH FRESH...LOW LEVEL MOISTURE BEHIND IT. SHOWERS AND
THUNDERSTORMS WILL BE NUMEROUS ALONG AND BEHIND THE COLD FRONT AND
SCATTERED ELSEWHERE IN THE WESTERN HALF OF THE SATE THIS AFTERNOON.
SHOWERS AND STORMS WILL LINGER WELL INTO TONIGHT ACROSS THE
NORTHEAST QUARTER OF THE STATE. MEANWHILE THE BACK DOOR COLD FRONT
WILL RUSH INTO THE RIO GRANDE VALLEY TONIGHT WITH GUSTS TO 45 MPH
AROUND ALBUQUERQUE.

MODELS INDICATE THAT THE HIGH PRESSURE CENTER ALOFT OVER TX WILL
BEGIN TO MIGRATE WESTWARD SUNDAY. SUBSIDENCE NEAR AND SOUTH OF THIS
HIGH MAY LIMIT CONVECTIVE DEVELOPMENT IN EAST CENTRAL AND SOUTHEAST
NEW MEXICO SUNDAY WHILE THE WESTERN AND NORTHERN PARTS OF THE STATE
WILL HAVE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY
HEAVY RAIN IS LIKELY ON SUNDAY.

THE FURTHER MIGRATION OF THE HIGH ALOFT TOWARDS THE FOUR CORNERS
REGION WILL BE THE KEY TO THE PLACEMENT OF CONVECTIVE ACTIVITY NEXT
WEEK AS MOISTURE WILL AGAIN BECOME MORE DIFFUSE. NORTH AND NORTHEAST
STEERING FLOW ALOFT NEXT WEEK COULD STILL ALLOW FOR SOME SHOWER/TSTM
CHANCE FOR ALL OF OUR AREA...WITH THE FOUR CORNERS BEING ONE OF THE
DRIER REGIONS UNDER THE HIGH ALOFT...AS WELL AS OUR SOUTHEAST ZONES
WITH UNFAVORABLE STEERING FLOW.

DAYTIME MINIMUM RELATIVE HUMIDITIES THROUGH NEXT WEEK WILL BE NEARLY
ALL 20 PERCENT OR ABOVE...WHILE NIGHTTIME RECOVERIES WILL GENERALLY
BE GOOD TO EXCELLENT. 40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY FOR THE
FOLLOWING ZONES...NMZ519-520.

&&

50
Hazardous weather outlook, Aug 4, 6:00 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 4 2012

NMZ501>540-051200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL DIVE SOUTH ACROSS THE EASTERN PLAINS TODAY. AREAS
OF HEAVY RAIN MAY DEVELOP ALONG AND BEHIND THE FRONT THIS
AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND JUST NORTH OF
INTERSTATE 40. LOCALIZED FLOODING IS POSSIBLE. VISIBILITIES MAY BE
REDUCED FOR THOSE TRAVELLING ALONG INTERSTATE 40. ADDITIONALLY...AN
ISOLATED STRONG STORM WITH SMALL HAIL AND GUSTY WINDS IS ALSO
POSSIBLE ACROSS THE EAST CENTRAL PLAINS.

TONIGHT...THE FRONT WILL PUSH WESTWARD THROUGH THE GAPS OF THE
CENTRAL MOUNTAIN CHAIN. EAST CANYON WIND GUSTS UP TO 50 MPH ARE
POSSIBLE IN THE RIO GRANDE VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND WEST OF
THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AFTERNOON AND EVENING. HIGH
RAIN RATES ARE POSSIBLE WHICH MAY CAUSE LOCALIZED AREAS OF FLASH
FLOODING.

EARLY NEXT WEEK...DAILY ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY
ACROSS THE HIGH TERRAIN WILL BE THE RULE. SLOW MOVING THUNDERSTORMS
MAY RESULT IN LOCALLY HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:14 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 4, 3:28 PM MDTFlash Flood WatchABQ31 hr
Aug 4, 4:38 PM MDTSpecial Weather StatementABQGuadalupe52 min
Aug 4, 5:33 PM MDTAreal Flood AdvisoryABQCatron117 min
Aug 4, 5:57 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay33 min

Nearby

Wind Advisories in New Mexico, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.